Discover the ‘Magic Milk’ to soothe these common skin problems

Sunday 30  Nov, 2014 

  • It is really not fair to expect you to cope with daily discomfort

  • Discover why this is a growing menace... and a truly itchy problem

“You’ll just have to learn to live with it.”

Funnily enough not the words of my Mother-in-Law to my wife on our wedding day, but what the fair lady was told by her GP recently.

This after a series of appointments, special clinics, treatment trials and hours spent waiting for consultants in hospital.

“But don’t worry,” he went on to say, “it’s actually not that serious and lots of people your age learn to cope with a bit of discomfort... we have to expect it.”

I am proud to relate that her response was, “you might expect it Doctor, but I don’t want it – what are you going to do next?”

Good on ya Ma’am!

The condition she is suffering from is eczema, or dermatitis as it is sometimes referred, which has become more of a problem for her in the last year to the point where her elbows, knees and other joint lines are red raw and very itchy.

Showering or bathing makes her yelp as the water runs over the areas, and she is finding most of her clothes too painful to wear.

And this, the good doctor says, is something she should cope with... and basically leave him alone!

One thing he is right about though – eczema, dermatitis and psoriasis are on the rise in the UK...

...and our doctors are fast running out of effective ways of treating them – could you do better?

A growing menace... and a truly itchy problem

Skin rashes affect us all from time to time, either due to our coming into contact with an irritant (like a politician or doctor for instance!) or as a result of an infection such as measles or chickenpox.

But there are much more serious conditions such as eczema.

The terms 'eczema' or 'dermatitis' are very broad and can mean a whole family of skin conditions, ranging from dandruff to something much more severe.

Commonly eczema affects the inside of joint surfaces (known as the flexor surface) and involves dry, itchy, irritated skin that requires daily care.

Psoriasis may often be used as an interchangeable term with eczema but is in fact a completely different condition which causes thickened silvery patches on the outside of joints (extensor surfaces).

It is described in the medical textbooks as a "chronic, inflammatory multisystem disease affecting 1–3% of the world’s population" but often in more basic terms by sufferers as pure pain and itchy hell.

Of the two, psoriasis has links to more serious health conditions such as cardio-vascular disease and a range of immune-related inflammatory diseases, including a form of arthritis.

So it wasn’t good news when a report was published in 2009 saying that there had been a 40% increase in these presentations between 2001 and 2005 which seemed to indicate a 10% rise every year...

...and it hasn’t improved of late with NHS Choices reporting that currently one in five children and one in twelve adults suffer from eczema, and the Psoriasis Society saying that 3% of the population suffer from the condition.

That means something like 7-8 million people suffer from one or other condition – but why in the face of increasing research and advancing medicine are so many people left to suffer without help?

Discover how you can make a real difference to eczema, psoriasis and allergic flare-ups instantly.

Are the medical professionals looking in the wrong place for a cure?

There are many problems affecting the way a medic's mind works... I have often referred to their confused thought processes when it comes to finding ways to resolve their patients' presentations.

But these skin conditions are a perfect example of one of the major failures in their approach.

They are always preoccupied in solving a new symptom in its own right rather than looking at such presentations in the round – failing to consider the patient as a whole.

This type of talk tends to scare them because it all sounds a bit ‘too holistic and alternative’ for many scientists.

But it’s not like I’m asking them to don a pointy hat and cloak and dance around the standing stones at midnight, just grab the patient’s prescription and have a look at what they are feeding them to see if there is a link.

The evidence is there in the published papers. For instance this piece from 2006(1) seems to hit the nail on the head:


"Cutaneous drug eruptions are one of the most common types of adverse reaction to drug therapy, with an overall incidence rate of 2–3% in hospitalised patients. Almost any medicine can induce skin reactions, and certain drug classes, such as non-steroidal anti-inflammatory drugs (NSAIDs), antibiotics and anti-epileptics, have drug eruption rates approaching 1–5%."

This is particularly relevant in the older generation, such as Lara’s Mum, who is on several powerful heart and anti-inflammatory drugs, and who developed the first series of rashes when she was given a new prescription...

...uuummmm, now I’m not a doctor but wouldn’t that be a good place to start!

I suggest that the number of people being diagnosed with eczema could be artificially increased because of this problem.

And that means true sufferers aren’t getting the help they need.

Even when they act are they doing the wrong thing?

The standard treatment for eczema and psoriasis tends to be based upon steroid creams and there are many concerns over their safe and effective use.

Back in the 1960s when they were first introduced they caused massive problems with thinning skin, and were linked to a range of liver and kidney conditions.

The modern versions are much more controlled in their formulation, however, even the experts from the National Eczema Society(2) who are generally in favour of using these types of treatments say:

"Most people immediately think of thinning of the skin (skinatrophy) whenever steroids are mentioned, and this is certainly the most important potential side effect. It is true that potent and very potent topical steroids can cause thinning of the skin if used for too long without a break. This causes the skin to look wrinkly and papery, with tiny blood vessels (telangiectasia) becoming visible beneath the skin."

Bearing in mind this is what their supporters want you to know about how topical steroid creams might affect you – don’t you think it might be worth looking at other options?

Even if it is just to give your skin a rest from your normal steroid cream you should think about how an alternative treatment could offer relief from the daily discomfort.

Try this natural magic milk for a range of skin conditions including eczema, psoriasis and drug-induced skin flare-ups.

Yours, as always


Ray


References;
(1) Lee, A., & Thomson, J. (2006). Drug-induced skin reactions. Adverse drug reactions, 2, 125-156.
(2) Taibjee, S., & Charman, C. (2014). Steroid phobia – a major obstacle in caring for eczema sufferers. Accessed 25/11/14 from

www.eczema.org/documents/167

 

 


 

 

 

GLL Header.jpg

Discover natural remedies, pain relief breakthroughs and weight loss secrets for FREE.

Enter your email address to join The Good Life Letter now

Title
First Name
Last Name
Email Address
latest health breakthroughs
all past letters
past letters by subject
Good Life Shop